Here we go again.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jibjab
New Member


Date Joined May 2009
Total Posts : 17
   Posted 6/8/2009 11:29 AM (GMT -7)   
Well, I just took my first pill of Sertaline (generic Zoloft) to help quiet the anxiety I have felt non-stop since my back surgery in April.  Please keep your fingers crossed that everything goes OK this time.
 
If you read my last post, I began taking Sertaline about 3 weeks ago at 50mg and had either a panic attack or drug reaction (severe aggitation, pounding heart, feeling like I was on speed, restlessness) the second night.  I panicked and went off of it only 2 pills in.  Fear of medical crisis is what gives me this horrible anxiety anyway, so to have that happen and feel like I was having an out-of-body expereince made me absolutely lose it.  My therapist keeps urging me to start it again. In desparation to hopefully get me back to my old self, I decided to try it again today.  I have gone down to a 25mg dose and this time I am taking it during the day to help keep me calm knowing that if something goes wrong, my dr is in the office to answer any questions.  What a horrible life it is living like this :(.  I have been on zoloft twice before and had extreme success with it.  I don't know why I would've had such a horrible reaction the 3rd time.
 
Here is what I am hoping you can post back.  If you have taken zoloft in the past....what experience did you have the first week?  I was told by a nurse that the reaction I had is common and should subside within 2-4 weeks.  I was convinced after researching the drug online that I had sertaliine syndrome and was about to die. 
 
Any help you could give me would be greatly appreciated.  I need to know that some things will occur while taking this and if they do, it is normal.
 
Thank you so much.
JB

James Jr
Regular Member


Date Joined May 2009
Total Posts : 39
   Posted 6/8/2009 11:54 AM (GMT -7)   
All I can really say is Best of Luck & please try hard to give the medicine time to 'get into your system', which usually takes around 10 days and let it work. Now, with that said, you & your doctor would be the ones to know if you're having an adverse reaction to the medicine and should or should not stop it....just because it makes you feel a bit odd or off doesn't mean necessarily that something bad is going to happen to you, I think you and I share in what my therapist refers to as "hypervigilance" when it comes to any change(s) in my body, such as the slightest light-headness, any pain, just anything out of 'the norm' when it comes to my body and I have to check myself to keep from flipping out.
Again, try your best to let the medicine work for you, if it doesn't help or makes you feel worse then you likely need to try a different anti-depressant and there are lots out there and one that will likely work for you.
 
Good Luck
 
PS - Stay off the Internet when it comes to diagnosing yourself or reading up on medicine side affects....it'll drive you bonkers, trust me.

Allestaria
Regular Member


Date Joined Mar 2009
Total Posts : 341
   Posted 6/8/2009 11:57 AM (GMT -7)   
I have not much help for you JB as I've never taken Zoloft. My brother did for some time but he couldn't afford it anymore.

Takeing small doses and working your way up is IMO the best thing to do. As side effects are smaller and easier to handle.

I hope this time things are a little easier for you and the side effects are less and much more manageable. If 25mg is still to much talk to the doc about a lesser dose and work your way up from there.
Good luck I hope it works out for you!

Oh and word from the wise people here. Don't google symptoms as you have experienced it only makes it worse! Kitt was a doll and found out information for me. Which was so much better then me doing it myself!
Somethings are great to know. But 99.9% of the time it just makes things way worse.

Hugs
Cary-Ann

Jibjab
New Member


Date Joined May 2009
Total Posts : 17
   Posted 6/8/2009 12:16 PM (GMT -7)   
Thank you James and Cary-Ann!!!!

You hit the nail on the head when you said "stop researching on the internet". My therapist told me this today because lately, it is all I do when something feels different. My goal is that if I take the zolof, I will feel myself again (eventually) and my life will return to normal. I will keep up with the lower doses and see. I feel so down in the dumps because I went from a happy, fun person who loved life to a woman with so much fear over "stupid stuff" that it has taken away all joy. All in a matter of 2 months. I miss the days when a muscle twitch made me laugh. Now, the same thing would lead me to believe I have ALS. Although I have always worried about things, it was never to the point where it would disrupt my life. in such a serious way. The internet research has become almost obsessive, too.

I appreciate you taking the time to respond.

Grizzly pooh
Regular Member


Date Joined May 2009
Total Posts : 72
   Posted 6/8/2009 6:00 PM (GMT -7)   
Hi Jibjab, I know how you're feeling I think as my life has been taken over by anxiety and depression in the last few weeks too. I tried Zoloft 2.5 yrs ago but with intense side effects including altered visual perception, so I only lasted a few days. I'm now into week 3 of Prozac and have just been increased. I have had extreme agitation and gross discomfort which required valium, and this is common while we get used to these meds. I'm hoping that I start to settle soon and get my life back. Lots of luck to you and keep posting xx
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:31 PM (GMT -7)
There are a total of 2,731,793 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
351 Guest(s), 12 Registered Member(s) are currently online.  Details
imagardener2, countess18, Katerina-b, House_rocker, Skyy, Benjawood, Scaredy Cat, getting by, Todd1963, ChickNorris, poohcheez, Richard57


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer